POTS??

Hey everyone!! I'm a new member here and wanted some advice and thoughts on my situation. I've been to several different cardiologists over the years and don't seem to be getting anywhere. I'm too young to see an adult cardiologist and the doctors I'm seeing are waiting for me to grow out of it.

It all started when I was about 13 and I would frequently have dizzy/blackout spells. As I got older my symtoms continuously got worse. My mom is a RNC and became concerned one night when she listened to my heart and realized it was irregularly irregular. This lead to countless EKG's, an echo, a 24-hr holter moniter, two 30-day event monitors, 2 stress tests, and a tilt table test. Needless to say we haven't made any progress.

The EKG's all came back normal. And both monitors recorded 200 bpm during sleep on several occasions. During the stress tests, my heart rate reached 210 bpm and as soon as I stopped, my BP dropped 30 pts. Afterwards, it took my heart 15 minutes to recover. My tilt table came back negative, however the doctors still feel it is either NCS or POTS.

I'm currently taking midodrine and florinef, but they barely take the edge off. I was also on beta-blockers at one time, but that didn't seem to help. I used to be extremely athletic, but now i'm unable to do sports or even gym. The other day I attempted to run, but after 5 minutes, I was doubled over in chest pain and almost passed out. And after any activity, I'm exhausted for days.

Tomorrow I'm headed back to my cardiologist, and hoping for some answers. An ablation or a pacemaker is the last resort, but I'm wondering if it would help. Does anyone have a similar problem?

Thanks!
Steph


4 Comments

Pots?

by Pookie - 2008-07-24 07:07:24

Hi Steph,

the only thing I can suggest is to use the SEARCH feature on this website: upper right hand corner. There are a few members with what you have described.

Good luck & keep us posted.

Pookie

stupid ?

by lamby - 2008-07-25 02:07:34

are you a girl? If so, are you on birth control? or have had any major changes to your birth control that would cause a sudden changed in hormones?

The reason I ask is because sometimes change in hormones can cause black-outs/dizziness, etc. I have VVS and one cardiologists told me that a change in hormones could have triggered mine.

just a thought...

POTS

by bini - 2008-07-25 08:07:57

Hi Steph,

Your story sounds like mine! I started fainting out of the blue 4 years ago. Like you, I had EKG'S, Halter Monitors, 3 day eeg, tilt tests...

My local cardio, had no idea what was going on...first my heart rate would increase when standing, then would drop and so would my Blood Pressure.

Finally he sent me to an EP in another state that diagnosed me with POTS/Dysautonomia. I am on midodrine, mestinon and have a biotronik cylos.

There is a great website for POTS to get more info, it's called Pots place.

If you do get diagnosed with POTS make sure you feel confident in the Doctor that treats you. Each person responds differently to treatments...and sometimes doctors get frustrated with POTS patients bc their case may be hard to solve.

If you ever need to talk, please feel free to private message me!!!!

Christine

Brugada Syndrome

by reneeladams - 2008-11-09 09:11:11

My now 21 year old son was diagnosised with this 4 years ago. He has a defibulator and is on Atenolol. Please research this syndrome on the Web. He had severe rapid heart beats and blackouts. It took a while to figure out what he had because it didn't show up on his EKG's until later. But he had genetic testing that showed Brugada. If you need more info., I'll try and help. Your symptoms sounded alot like his and he was young and very active at the time.

You know you're wired when...

You make store alarms beep.

Member Quotes

I can bike a 40-50 tour with no trouble.